MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SMARTSET GHV GENTAMICIN 40G; BONE CEMENT : BONE CEMENT

DEPUY ORTHOPAEDICS INC US SMARTSET GHV GENTAMICIN 40G; BONE CEMENT : BONE CEMENT
Catalog Number 545035500
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Codes Muscular Rigidity (1968); Pain (1994); Synovitis (2094); Ambulation or Postural Difficulties (2544); Swelling/ Edema (4577)
Date of Event 01/01/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Medical records received.Doi: (b)(6) 2016: 65-year-old male patient received a right knee revision of unknown implants to treat tibial tray loosening, metallosis, and osteolysis.The implants revised in this procedure are unknown and will not be captured as a complaint.The patient received a tc3 revision knee, depuy resurfaced patella, and depuy cement x 4.The procedure was completed without complications.Dor: (b)(6) 2023: 73- year-old male patient received a right knee revision to treat progressive pain, swelling, walking difficulty, and stiffness.Upon entering the joint, the surgeon debrided metallosis and synovitis.The surgeon determined the cause of the metallosis was the disassociation of the femoral adaptor and adaptor bolt, causing movement at the adaptor and bolt junction.There was no reported product problem with the revised femoral component.The femoral sleeve and stem were well-fixed and retained.The patella was loosened at an unknown interface secondary to patellar osteolysis and revised.There was no reported product problem with the revised tibial insert.The tibial tray, sleeve, and stem were well-fixed and retained.There was some medial tibial osteolysis that was treated with impaction bone grafting.The patient was revised with competitor cement and depuy tc3 implants.The procedure was completed without complications.Doi: (b)(6) 2016.Dor (b)(6) 2023.Right knee.
 
Additional Manufacturer Narrative
J&j medtech is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which j&j medtech has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, j&j medtech or its employees that the report constitutes an admission that the device, j&j medtech, or its employees caused or contributed to the potential event described in this report.Additional narrative: "jrn combo products: dmf# - 13704.Trade name ¿ gentamicin sulphate.Active ingredient(s) ¿ gentamicin sulphate.Dosage form - powder.Strength ¿ 1.0g active in our cements." if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: patient states he had knee replacement around 2004, had revision done in 2016 in (b)(6) by surgeon at a hospital.He continued to have issues and in (b)(6) 2023 went to another surgeon in another hospital who replaced what he considered damaged components.He has spoken with attorney.The product was not returned to j&j medtech orthopaedics; however, photos and a video were provided for review.See attachment (b)(4) device video ad (b)(6) 2024, (b)(4) device photo ad (b)(6) 2024 (1), (b)(4) device photo ad (b)(6) 2024 (2), (b)(4) external knee revision (2.53 mb).The photographs attached were reviewed, however they do not represent the reported product.Therefore, the investigation could not draw any conclusions about the reported product due to the insufficient evidence provided.A manufacturing record evaluation was performed for the finished device product code: 545035500 lot number: 8297260, and no non-conformances or manufacturing irregularities were identified.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was not confirmed as the photographs provided are not representative of the reported product complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device product code: 545035500 lot number: 8297260, and no non-conformances or manufacturing irregularities were identified.Added: d10 concomitant.

Brand Name
SMARTSET GHV GENTAMICIN 40G
Common Device Name
BONE CEMENT : BONE CEMENT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key21987291
Report Number1818910-2025-07431
Device Sequence Number15531863
Product Code MBB
UDI-Device Identifier10603295174288
UDI-Public(01)10603295174288(17)180331(10)8297260
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K081163
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2018
Device Catalogue Number545035500
Device Lot Number8297260
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/16/2025
Supplement Date Received by Manufacturer07/21/2025
Initial Report FDA Received Date05/08/2025
Supplement Report FDA Received Date07/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/27/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LCS CRUC M/B PAT REPLC GVF LG+.; MBT REVISION CEM TIB TRAY SZ 5.; PFC*SIGMA TC3 FEM RT SZ5.; SIG FEM ADAP +2/-2 OFFSET BOLT.; SIGMA FEM ADAPTER 5 DEGREE.; SMARTSET GHV GENTAMICIN 40G.; SMARTSET GHV GENTAMICIN 40G.; SMARTSET GHV GENTAMICIN 40G.; TC3 RP TIBIAL INSERT S5, 20.0.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale